MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM TI LCP(TM) DISTAL RADIUS PLATE-STRAIGHT/LONG; PLATE, FIXATION, BONE

SYNTHES GMBH 2.4MM TI LCP(TM) DISTAL RADIUS PLATE-STRAIGHT/LONG; PLATE, FIXATION, BONE
Catalog Number 442.490S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: hwc.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that the patient underwent an open reduction/internal fixation surgery for a distal ulna fracture with the distal radius plate and locking screws on (b)(6) 2024.After the surgeon fixed the plate with three cortex screws, he inserted locking screws at the distal and proximal ends, but the locking screws penetrated the screw holes in the plate.The sales representative also confirmed that the locking screw penetrated through the screw hole without getting caught.The surgeon determined that fixation could not be achieved in this condition, so the distal radius plate was removed, and the wound was switched to a fixation with a k-wire and closed.The surgery was extended by 30 minutes due to the event, and the patient status/outcome was reported to be stable.This report involves one 2.4mm ti lcp(tm) distal radius plate-straight/long.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found the threads stripped, this issue can be related to the reported allegation of unable to assemble.It is important to mention that insertion of the screw through the plate should be performed according to established procedure, overtightening can lead to an incorrect interaction of the devices.Surgical technique mentions for inserting locking screw: insert the locking screw manually with the self-retaining stardrive screwdriver.Carefully tighten the locking screw, as excessive force is not necessary to produce effective screw locking.A dimensional inspection for the device was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the lcp dorsal dist-radius pl2.4 straig 6ho would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H3, h4, h6: photo investigation summary the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report however, a video was provided for review.The video investigation revealed that the locking screw can easily pass through some of the holes of the lcp dorsal dist-radius pl2.4 straig 6ho.It is not possible by evidence provided to assure if plate or screw are defective.However, it is important to mention that insertion of the screw through the plate should be performed according to established procedure, overtightening can lead to an incorrect interaction of the devices.Insert the locking screw manually with the self-retaining stardrive screwdriver.Carefully tighten the locking screw, as excessive force is not necessary to produce effective screw locking.The overall complaint was confirmed as the observed condition of the lcp dorsal dist-radius pl2.4 straig 6ho would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part:442.490s, lot:5l14277, manufacturing site: werk grenchen, supplier:na, release to warehouse date: 25 jun 2019, expiration date:na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI LCP(TM) DISTAL RADIUS PLATE-STRAIGHT/LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen CO 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18608802
Report Number8030965-2024-01629
Device Sequence Number14164394
Product Code HRS
UDI-Device Identifier10886982222879
UDI-Public(01)10886982222879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number442.490S
Device Lot Number5L14277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/27/2024
04/12/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/15/2024
04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR ø2.4 SELF-TAP L14 TAN; LOCKSCR ø2.4 SELF-TAP L14 TAN
Patient SexUnknown